Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 1, 2001, 4:12 PM EDT for Tyler County, West Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 1, 2001, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Tyler County, WV
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 012013
SVRRLX
WVC095-012045-
/NEW.KRLX.SV.W.0142.012012-012045/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT SUN JUL 1 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN WEST VIRGINIA...
* UNTIL 445 PM EDT...
* AT 404 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES NORTH OF MIDDLEBOURNE...MOVING SOUTHEAST AT 40
MPH.
* THIS STORM WILL AFFECT COMMUNITIES SUCH AS FRIENDLY AND
MIDDLEBOURNE.
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...87%7-633-6772.
$$
LAT...LON 3960 8093 3955 8103 3948 8105 3934 8096
3940 8093 3938 8089 3932 8089 3944 8070
3945 8063 3947 8070 3956 8083 3960 8085
3958 8090What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:27 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 1, 3:27 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 327 PM EDT SUN JUL 1 2001 NOT A LOT OF CHANGE TO THE GOING PACKAGE. FRONT SHOULD BE NEAR CRW/HTS CORRIDOR AROUND 00Z...WILL CUT OUT POPS NORTH OF HERE AFTER 00Z. WITH FRONT CLEARING CWA BY MIDNIGHT. WILL LIKELY USE EVENING GROUPS TO HANDLE SHRA/TSRA BEFORE FROPA. SEVERE WEATHER THREAT WILL CONTINUE PRIOR TO FROPA WITH PLENTY OF INSTABILITY HAVING BUILT UP THIS AFTERNOON. AFTER FRONTAL PASSAGE...CLEAR SAILING FOR THE NEXT COUPLE OF DAYS WITH A REFRESHING AIRMASS. WITH POSSIBILITY OF A NEW WATCH IN THE OFFING...WILL HOLD ON TO ZONES FOR A LITTLE BIT BEFORE ISSUANCE. .RLX... WV...NONE. VA...NONsE. KY...NONE. OH...NONE. .END/CL
In the hours before
Special weather statement, Jul 1, 2:22 PM EDT, 1 hour 50 minutes before
OHZ066-067-075-076-085-WVZ009>011-019-020-031-011900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 222 PM EDT SUN JUL 1 2001 HERE IS A SPECIAL WEATHER STATEMENT FOR PERRY...MORGAN...ATHENS... MEIGS...WASHINGTON IN EASTERN OHIO...PLUS WOOD...PLEASANTS...TYLER... RITCHIE...DODDRIDGE...AND HARRISON IN WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. A LINE OF THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF THE COLD FRONT. AT 2:20 PM...THE THUNDERSTORMS STRETCHED FROM NEAR WHEELING ON WEST TO ZANESVILLE AND LANCASTER IN OHIO. THE STORMS WERE RACING EAST AND SOUTHEAST AT 40 TO 45 MPH. THE STORMS WILL BE AFFECTING PERRY AND MORGAN COUNTIES IN OHIO BETWEEN 2:30 AND 3:30 PM. BY 4 O'CLOCK...THE STORMS COULD BE REACHING THE MIDDLEBOURNE...SAINT MARYS...MARIETTA...ATHENS...PARKERSBURG REGION. WIND GUSTS OF 40 MPH COULD EASILY OCCUR. OF COURSE...LIGHTNING IS ALWAYS POTENTIALLY DANGEROUS. BEING A WEEKEND...DO NOT GET CAUGHT OUTSIDE. KEEP AN EYE ON THE WESTERN AND NORTHWESTERN HORIZON. SEEKS SHELTER INSIDE BEFORE THE STORMS HIT. DO NOT PARK VEHICLES UNDER LARGE TREES. BOATERS ON THE OHIO RIVER SHOULD ALLOW ENOUGH TIME TO GET OFF THE WATER. .END / KTB / NATIONAL WEATHER SERVICE
Special weather statement, Jul 1, 3:14 PM EDT, 58 minutes before
OHZ066-067-075-076-085-WVZ009>011-019-020-031-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 314 PM EDT SUN JUL 1 2001 HERE IS A SPECIAL WEATHER STATEMENT FOR PERRY...MORGAN...ATHENS... MEIGS...WASHINGTON COUNTIES IN EASTERN OHIO...PLUS WOOD... PLEASANTS...TYLER...RITCHIE...DODDRIDGE...AND HARRISON COUNTIES IN WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. AHEAD OF A COLD FRONT...A LINE OF THUNDERSTORMS IS RACING SOUTHEAST AT 35 TO 40 MPH. AT 3:15 PM...THE LINE STRETCHED FROM NEAR MOUNDSVILLE...ON WEST TO THE MCCONNELSVILLE...NEW LEXINGTON VICINITY IN EASTERN OHIO BY 4 O'CLOCK...THE STORMS COULD BE NEAR THE MIDDLEBOURNE...SAINT MARYS...MARIETTA...ATHENS. BETWEEN 4 AND 5 O'CLOCK THE STORMS WILL BE STREAKING THROUGH THE ROUTE 50 CORRIDOR...FROM PARKERSBURG ON EAST...TOWARD PENNSBORO...WEST UNION...AND CLARKSBURG. POMEROY OHIO COULD ALSO BE AFFECTED BETWEEN 4 AND 5 O'CLOCK. WIND GUSTS OF 40 MPH COULD EASILY OCCUR. THAT WOULD BE STRONG ENOUGH FOR SOME TREE DAMAGE. OF COURSE...LIGHTNING IS ALWAYS POTENTIALLY DANGEROUS. WARNINGS MAY BE ISSUED ON THE STRONGEST STORMS. BEING A WEEKEND...DO NOT GET CAUGHT OUTSIDE. KEEP AN EYE ON THE WESTERN AND NORTHWESTERN HORIZON. SEEKS SHELTER INSIDE BEFORE THE STORMS HIT. DO NOT PARK VEHICLES UNDER LARGE TREES. .END / KTB / NATIONAL WEATHER SERVICE
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.